News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: getting off of effexor


 chynna246 - Sun Dec 09, 2007 3:49 am

Hello, I'm 32 and have been on effexor for about 5 years. I was having boughts with depression and was taking celexa, but i did not feel like it was doing anything for me. So my gyn suggested Effexor. Years later and hearing about the side effects of Effexor I decided to ask my gyn if I can ween off my medication. I have done alot of research on side effects of effexor and spoke with my gyn(he was the one who put me on it). He told me that it will be an extremly hard process to get me off of effexor. I was taking 75mg per day and over the past 4 weeks have now gotten down to 37.5 mg every third day. This is where my battle is beginning. The physical side effects I can deal with ( dizziness, nausuea, headaches, and so on) what is now throwing me for a loop are my mood swings. I am happy and doing great for a couple of day and then my agitation and no patience starts to show. I'm in a business where i deal with clients in a salon, so i need to be empathtic and understanding. Well, when my aggravation starts to come up, i try to back off and control it (since i know its not normal) BUT then I start crying for no reason. I feel like a basket case! Its like I'm on this wave and it won't stop. I understand that is the withdrawal of getting the medicine out of my system, but I feel bad for the people around me in my daily life. Do I need to ask my gyn about reffering me to someone that I can talk to? Do i just deal with it? I hate feeling this way. This is not me. Should I just go back on it? I have never felt so out of control. Could you please suggest my next steps? Thank you very much for what help you might suggest!
 Dr. Chan Lowe - Thu Dec 13, 2007 11:59 pm

User avatar Hi Chynna246,

Discontinuing Effexor after taking it for a prolonged period of time can be quite difficult. The symptoms you are describing are all potentially from Effexor withdrawal. Tapering down the dose of Effexor in an effort to stop it must be done with caution and not too quickly.

You may benefit from seeing a psychiatrist with experience with this medicine. The psychiatrist may be able to help you better come off the effexor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here